MAUDE Adverse Event Report: APPLIED MEDICAL A4E08, PYTHON 13MM-80CM; DXE

APPLIED MEDICAL A4E08, PYTHON 13MM-80CM; DXE
Model Number A4E08
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/18/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident device is anticipated to return.A follow-up report will be provided upon completion of investigation.
 
Event or Problem Description
Paod - "from (b)(6), we continue get the compliant about a4e08, the balloon broken or something (not sure what is it, very like silk?) shedding from the catheter." patient status - ok.
 
Additional Manufacturer Narrative
Additional information was received.Investigation summary: the event unit was returned for evaluation.Engineering tested the balloon for inflation.The unit was observed under a microscope and a small pinhole was found in the balloon.A review of the manufacturing records for the lot number provided revealed that the product passed all quality and manufacturing inspections.All catheters undergo a 100% visual inspection and leak testing during production.The root cause is unknown; however, engineering believes the hole originated from conditions inside the vessel during insertion.The instructions for use (ifu) indicate, "balloon degradation and rupture may result from deposits within the vessel, excessive handling, or exposure to adverse environmental conditions." applied medical will continue to monitor its vigilance system for trends and take appropriate actions as necessary.In accordance with 21 cfr 803.56, if additional information is obtained which was not known or was not available when this report was submitted, then the supplemental report will be submitted to the fda.
 
Event or Problem Description
Additional information was received from the distributor on march 23, 2016: all the returned units were from the same hospital.The units were used on different patients, and by different doctors.The balloons were inspected or tested by inflation before being inserted in the patient.The products were inflated with a saline solution to the volume specified in the instructions for use (ifu).The returned units were used through a 6f introducer sheath.The vessel's condition was described as "stenosis." additional information received from the distributor on may 31, 2016: "this hospital is not a new account and don't use new technique.".

Brand Name
A4E08, PYTHON 13MM-80CM
Common Device Name
DXE
Manufacturer (Section D)
APPLIED MEDICAL
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key5386892
Report Number2027111-2016-00068
Device Sequence Number245306
Product Code DXE
UDI-Device Identifier00607915113476
UDI-Public(01)00607915113476(17)200803(30)1(10)1252636
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K970762
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Followup
Report Date (Section B) 12/14/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/03/2020
Device Model NumberA4E08
Device Catalogue Number100624501
Device Lot Number1252636
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/22/2016
Supplement Report FDA Received Date12/15/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1